MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE® STAPLE DRILL BIT, CAL, 1.6

ARTHREX, INC. DYNANITE® STAPLE DRILL BIT, CAL, 1.6
Model Number DYNANITE® STAPLE DRILL BIT, CAL, 1.6
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 02/14/2022 it was reported by a sales representative via sems that an ar-8717d-01 drill bit cold welded to the ar-8717g guide while drilling holes for the staple.The ar-8717g-01 (lot 04511920) was the only guide in the set, so the surgeon had to completed the tunnel without using a guide.The surgeon was able to insert the staple and complete the procedure.Picture attached i had to use pliers to wiggle/pry the drill out after the case.Please note the small metal shavings.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Device not expected to return.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
DYNANITE® STAPLE DRILL BIT, CAL, 1.6
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19483391
Report Number1220246-2024-05180
Device Sequence Number20827333
Product Code HTW
UDI-Device Identifier00888867326194
UDI-Public00888867326194
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE® STAPLE DRILL BIT, CAL, 1.6
Device Catalogue NumberAR-8717D-01
Device Lot Number031922
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown